Alert archive / Montana / Wind Advisories in 2012
Wind Advisory 15, NWS Billings, MT
NWS Billings, MT issued this wind advisory at Mar 8, 2012, 2:53 PM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Mar 8, 2012, 10:00 PM MST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2012, 2:53 PM MST (21:53 UTC)
- In effect from
- Mar 8, 2012, 10:00 PM MST
- Expired
- Mar 10, 2012, 3:09 AM MST
- In force
- 29 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 9.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1719 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
813 WWUS75 KBYZ 082153 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 253 PM MST THU MAR 8 2012 .A JET STREAM OVER CANADA WILL SUPPORT WINDY CONDITIONS AND MILD WEATHER INTO THE EARLY PART OF THE WEEKEND. MTZ065-066-092200- /O.NEW.KBYZ.WI.Y.0015.120309T0500Z-120310T1500Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 253 PM MST THU MAR 8 2012 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM MST SATURDAY. * TIMING...WINDS WILL BECOMING STRONG TONIGHT...SUBSIDE A BIT DURING FRIDAY AFTERNOON...AND RESTRENGTHEN FRIDAY NIGHT. * IMPACTS...STRONG CROSSWINDS CAN BE EXPECTED ON I-90 FROM BIG TIMBER TO LIVINGSTON. DRIVERS OF HIGH PROFILE VEHICLES SHOULD CONSIDER AN ALTERNATE ROUTE OR DELAY TRAVEL THROUGH THIS AREA UNTIL WINDS SUBSIDE. * WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS AROUND 60 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
5 follow-up statements
464 WWUS75 KBYZ 090408 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 908 PM MST THU MAR 8 2012 .A JET STREAM OVER CANADA WILL SUPPORT WINDY CONDITIONS AND MILD WEATHER INTO THE EARLY PART OF THE WEEKEND. MTZ065-066-091300- /O.CON.KBYZ.WI.Y.0015.120309T0500Z-120310T1500Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 908 PM MST THU MAR 8 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST SATURDAY... * TIMING...WINDS WILL BECOMING STRONG TONIGHT...SUBSIDE A BIT DURING FRIDAY AFTERNOON...AND RESTRENGTHEN FRIDAY NIGHT. * IMPACTS...STRONG CROSSWINDS CAN BE EXPECTED ON I-90 FROM BIG TIMBER TO LIVINGSTON. DRIVERS OF HIGH PROFILE VEHICLES SHOULD CONSIDER AN ALTERNATE ROUTE OR DELAY TRAVEL THROUGH THIS AREA UNTIL WINDS SUBSIDE. * WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS AROUND 60 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
850 WWUS75 KBYZ 091035 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 335 AM MST FRI MAR 9 2012 MTZ065-066-101045- /O.CON.KBYZ.WI.Y.0015.000000T0000Z-120310T1500Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 335 AM MST FRI MAR 9 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST SATURDAY... * TIMING...WINDS WILL INCREASE THIS MORNING...BECOMING STRONG AT TIMES THROUGH EARLY SATURDAY MORNING. * IMPACTS...STRONG CROSSWINDS CAN BE EXPECTED ON I-90 FROM BIG TIMBER TO LIVINGSTON. DRIVERS OF HIGH PROFILE VEHICLES SHOULD CONSIDER AN ALTERNATE ROUTE OR DELAY TRAVEL THROUGH THIS AREA UNTIL WINDS SUBSIDE. * WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH OCCASIONAL GUSTS AROUND 60 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
662 WWUS75 KBYZ 091944 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 1244 PM MST FRI MAR 9 2012 MTZ065-066-101500- /O.CON.KBYZ.WI.Y.0015.000000T0000Z-120310T1500Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 1244 PM MST FRI MAR 9 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST SATURDAY... * NOON WEATHER OBSERVATIONS...LIVINGSTON HAS REPORTED WIND GUSTS NEAR 60 MPH WITH HIGHEST GUSTS AT NYE AROUND 40 MPH. * TIMING...WINDS MAY WEAKEN A BIT LATER THIS AFTERNOON AND RESTRENGTHEN THIS EVENING. * IMPACTS...STRONG CROSSWINDS CAN BE EXPECTED ON I-90 FROM BIG TIMBER TO LIVINGSTON. DRIVERS OF HIGH PROFILE VEHICLES SHOULD CONSIDER AN ALTERNATE ROUTE OR DELAY TRAVEL THROUGH THIS AREA UNTIL WINDS SUBSIDE. * WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH OCCASIONAL GUSTS AROUND 60 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
396 WWUS75 KBYZ 100343 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 843 PM MST FRI MAR 9 2012 MTZ065-066-101500- /O.CON.KBYZ.WI.Y.0015.000000T0000Z-120310T1500Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 843 PM MST FRI MAR 9 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST SATURDAY... * TIMING...WINDS NEAR LIVINGSTON AND NYE ARE ON THE RISE AGAIN THIS EVENING...WITH GUSTS EXPECTED TO APPROACH 60 MPH TONIGHT. WINDS WILL DIMINISH AGAIN BY EARLY SATURDAY MORNING. * IMPACTS...STRONG CROSSWINDS CAN BE EXPECTED ON I-90 FROM BIG TIMBER TO LIVINGSTON. DRIVERS OF HIGH PROFILE VEHICLES SHOULD CONSIDER AN ALTERNATE ROUTE OR DELAY TRAVEL THROUGH THIS AREA UNTIL WINDS SUBSIDE. * WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH OCCASIONAL GUSTS AROUND 60 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
262 WWUS75 KBYZ 101009 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 309 AM MST SAT MAR 10 2012 MTZ065-066-101115- /O.CAN.KBYZ.WI.Y.0015.000000T0000Z-120310T1500Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 309 AM MST SAT MAR 10 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND ADVISORY. RISING SURFACE PRESSURES ACROSS THE AREA HAVE ALLOWED GAP WINDS TO SUBSIDE OVER THE UPPER YELLOWSTONE AND STILLWATER RIVER VALLEYS EARLY THIS MORNING AND THE WIND ADVISORY FOR THESE AREAS IS CANCELLED. $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Mar 8, 9:10 AM MST, 5 hours 43 minutes earlier.
Area forecast discussion, Mar 8, 9:10 AM MST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
910 AM MST THU MAR 8 2012
.SHORT TERM...VALID FOR FRI AND SAT...
UPPER LEVEL RIDGE UPSTREAM WITH LEESIDE TROUGH...DOWNSLOPE PATTERN
IN PLACE. THIS SHOULD PROMOTE DRY CONDITIONS AND CONTINUED MIXING
THROUGH THE DAY WITH TEMPERATURES REBOUNDING NICELY INTO THE 50S.
NO UPDATES. BORSUM
.LONG TERM...VALID FOR SUN...MON...TUE...WED...THU...
MODELS WERE IN GOOD AGREEMENT IN DEPICTING A DRY AND WARM WEEKEND
FOR THE FORECAST AREA AS ZONAL FLOW ALOFT TURNS SW WITH TIME. MON
AND TUE BECOME MORE UNSETTLED AS PACIFIC ENERGY PUSHES INTO THE
REGION. MODELS WERE NOT IN GOOD AGREEMENT IN THE HANDLING OF THIS
ENERGY. SW FLOW CONTINUES OVER THE AREA ON MON THEN THE GFS BRINGS A
SHORTWAVE ACROSS THE REGION MON NIGHT. THE ECMWF BRINGS THE WAVE
THROUGH THE AREA TUE AND TUE NIGHT. BOTH MODELS WERE CONSISTENT WITH
THEIR SOLUTIONS FROM THEIR PREVIOUS RUNS. THE CANADIAN MODEL WAS
SOMEWHAT OF A COMPROMISE BETWEEN THE GFS AND ECMWF. THE MODELS DID
AGREE ON BRINGING A COLD FRONT INTO THE AREA ON MON. INTRODUCED
SLIGHT CHANCE POPS FROM KBIL W DUE TO INCREASED MOISTURE WITH THE
700 MB FRONT. IN ADDITION...GFS LIFTED INDICES WERE AROUND ZERO
DEGREES C SUGGESTING A CHANCE FOR THUNDERSTORMS...SO INCLUDED A
MENTION OF THUNDER. SPREAD SLIGHT CHANCE POPS ACROSS THE ENTIRE AREA
MON NIGHT AS THE 700 MB FRONT CONTINUES TO CROSS THE REGION. WITH
POOR MODEL AGREEMENT IN THE PATTERN TUE AND TUE NIGHT...ADDED SLIGHT
CHANCE POPS OVER THE WESTERN ZONES TO SHOW THE POSSIBILITY OF
PRECIPITATION IN THE UNSETTLED FLOW. DID NOT CHANGE ANY TEMPERATURES
MON THROUGH TUE GIVEN THE PATTERN UNCERTAINTY.
THE REMAINDER OF THE EXTENDED PERIOD LOOKED MAINLY DRY WITH ABOVE
NORMAL TEMPERATURES AS A DRIER ZONAL TO SW FLOW RETURNS OVER THE
AREA. ARTHUR
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL TODAY AND TONIGHT. WINDS WILL AT LEAST
OCCASIONALLY GUST OVER 20 KT IN MOST PLACES TODAY. WINDS ALONG THE
FOOTHILLS /LIKE AT LIVINGSTON/ WILL GUST TO 30 KT TODAY...AND THEN
INCREASE TONIGHT AND FRIDAY WITH GUSTS TO 45 KT POSSIBLE. SCHULTZ
&&
.PRELIMINARY POINT TEMP/POPS...
FRI SAT SUN MON TUE WED THU
-----------------------------------------------------------
BIL 033/067 037/064 037/065 039/058 031/059 039/063 040/063
00/N 00/U 00/U 02/T 21/B 20/U 00/B
LVM 034/063 039/060 034/060 032/052 026/054 031/059 032/055
00/N 00/N 00/N 12/T 22/W 20/N 00/B
HDN 027/066 032/064 034/065 037/060 030/061 034/066 038/065
00/U 00/U 00/U 01/B 20/B 10/U 00/B
MLS 029/067 032/063 036/063 039/057 030/057 035/063 038/064
00/U 00/U 00/U 11/B 20/B 10/U 00/B
4BQ 028/066 032/065 033/063 036/060 030/058 037/063 036/064
00/U 00/U 00/U 01/B 20/B 00/U 00/U
BHK 027/062 030/062 033/061 036/057 030/055 032/061 037/062
00/U 00/U 00/U 01/B 20/B 00/U 00/U
SHR 026/063 026/064 033/064 034/059 028/057 033/062 033/061
00/U 00/U 00/U 00/B 20/B 00/U 00/U
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Mar 8, 3:18 AM MST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 318 AM MST THU MAR 8 2012 MTZ028-040-041-056-063>068-091030- SOUTHERN WHEATLAND-NORTHERN PARK-NORTHERN SWEET GRASS- RED LODGE FOOTHILLS-JUDITH GAP-PARADISE VALLEY-LIVINGSTON AREA- BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS- 318 AM MST THU MAR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND SOUTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WINDS ARE POSSIBLE IN THE UPPER YELLOWSTONE AND UPPER STILLWATER VALLEYS LATE TONIGHT THROUGH FRIDAY NIGHT. THE STRONG WINDS WILL BE LOCATED FROM LIVINGSTON TO THE FOOTHILLS NEAR NYE AND FISHTAIL...AS WELL AS ALONG INTERSTATE 90 TO REED POINT. THIS WILL CREATE DANGEROUS CROSS WIND CONDITIONS ON I-90 FROM LIVINGSTON TO NEAR BIG TIMBER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ029>039-042-057-058-WYZ098-099-091030- MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-FALLON- NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-GOLDEN VALLEY-NORTHERN BIG HORN- SOUTHERN ROSEBUD-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 318 AM MST THU MAR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.